Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 14, 2016, 10:49 AM CDT for Greene County, Wayne County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2016, 10:49 AM CDT (15:49 UTC)
- Expired
- Aug 14, 2016, 11:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
Counties Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672
WWUS84 KMOB 141549
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1049 AM CDT SUN AUG 14 2016
MSZ067-075-076-141615-
PERRY MS-WAYNE MS-GREENE MS-
1049 AM CDT SUN AUG 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WAYNE...NORTHERN GREENE AND NORTHERN PERRY COUNTIES UNTIL
1115 AM CDT...
AT 1049 AM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOSELLE TO NEAR LEAKESVILLE...AND MOVING NORTH AT
30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...RICHTON...LEAKESVILLE...CLARA AND BUCKATUNNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3143 8894 3178 8894 3165 8850 3113 8852
3137 8915 3143 8915
TIME...MOT...LOC 1549Z 182DEG 24KT 3147 8923 3123 8860
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 6:32 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 14, 6:32 AM CDT, 4 hours 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 632 AM CDT SUN AUG 14 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Starting off the morning with a mix of low and high based cigs. Winds light from the southeast with patchy and light early am br lowering vsbys to mvfr categories in a few areas over the interior. Vsby begins to improve after daybreak. The passage of any shra/tsra today brings a brief occurrence of mvfr cigs and vsbys. Southeast winds 10 to 15 kts. Otherwise, vfr cigs and vsby expected today. /10 && .PREV DISCUSSION... /issued 425 AM CDT SUN AUG 14 2016/ NEAR TERM /Now Through Sunday night/...On the weather maps this morning, a mid-level Bermuda ridge of high pressure was stretching west into the Mid and Lower MS River Valley. Southwest of the high level ridge, an upper level, inverted trough axis from the southeast Gulf to central FL was lifting northwest. Radar shows isolated showers developing over the marine area. These were advancing north northwest and will bring some wet weather to the coastal zones this morning. At the surface, a quasi-stationary surface frontal zone was draped from the eastern Great Lakes, southwest across east TX. The low pressure area that has been responsible for recent disastrous flooding over LA is beginning to merge and phase with the frontal zone. Upper level, inverted trof axis over the southeast Gulf is forecast to continue lifting northwest today and begins to deamplify by daybreak Monday AM. A diurnal convective pattern is forecast today and tonight with isolated to scattered storms developing during the day today as the atmosphere destabilizes and then decrease in coverage going into the night as airmass stabilizes. Surface high pressure nosing west into the southeast US maintains a light southeast flow this period. Highs today in the mid to upper 80s southwest zones to the lower half of the 90s over the northeast zones. Very little change in night-time lows, ranging from 72 to 76 along and north of I-10, while closer to 80 near the beaches. /10 SHORT TERM /Monday Through Tuesday night/...An upper level ridge of high pressure extending from the western Atlantic Ocean over the southeast conus will be the dominate upper level feature through the short term. Meanwhile surface ridge will remain in place across the southeast states maintaining a light south to southeast surface wind flow. Precipitable water values across the region will remain between 1.5 and 2 inches. A mix of sun and clouds will occur on both Monday and Tuesday, with the diurnal convective pattern persisting. Expect mainly scattered coverage during the daytime hours and isolated coverage to rain-free conditions overnight through the short term. High temperatures both Monday and Tuesday will range from 88 to 93 degrees inland area with mid 80s along the beaches. Low temperatures both nights will range from 72 to 77 degrees inland area with upper 70s along the beaches. /22 LONG TERM /Wednesday Through Saturday/...The upper level ridge of high pressure extending from the western Atlantic Ocean over the southeast conus will weaken and shift south through the long term as a slow moving upper level shortwave over the Great Lakes and Ohio River Valley regions advances eastward. This upper shortwave is expected to progress across the northeastern conus and mid-atlantic states through the end of the workweek. Meanwhile the surface ridge extending from the western Atlantic across the southeast will weaken and shift southward as well. Scattered showers and thunderstorms will occur each day through the extended as the high pressure weakens across the region, with isolated to scattered coverage at night. High temperatures each day will range from 87 to 92 degrees inland area with mid 80s along the beaches. Low temperatures each night will range from 72 to 77 degrees inland area with upper 70s along the beaches. /22 MARINE...Surface high pressure extending west into the southeast US maintains a southeast component of flow that will be light, to moderate at times. Winds, waves and seas will be locally higher in and near the passage of isolated to scattered marine storms. /10 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 14, 5:53 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 553 AM CDT SUN AUG 14 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-151200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 553 AM CDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-151200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 553 AM CDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS...SEAS AND WAVES WILL BE HIGHER IN AND NEAR THUNDERSTORMS THROUGH TONIGHT. FREQUENT LIGHTNING AND VISIBILITY REDUCING HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE PASSAGE OF ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS...SEAS AND WAVES WILL BE HIGHER IN AND NEAR THUNDERSTORMS THROUGH THE UPCOMING WEEK. FREQUENT LIGHTNING AND VISIBILITY REDUCING HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE PASSAGE OF ANY STRONGER STORMS.
In the hours before
Special weather statement, Aug 14, 10:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1049 AM CDT SUN AUG 14 2016
MSZ067-075-076-141615-
PERRY MS-WAYNE MS-GREENE MS-
1049 AM CDT SUN AUG 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WAYNE...NORTHERN GREENE AND NORTHERN PERRY COUNTIES UNTIL
1115 AM CDT...
AT 1049 AM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOSELLE TO NEAR LEAKESVILLE...AND MOVING NORTH AT
30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...RICHTON...LEAKESVILLE...CLARA AND BUCKATUNNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3143 8894 3178 8894 3165 8850 3113 8852
3137 8915 3143 8915
TIME...MOT...LOC 1549Z 182DEG 24KT 3147 8923 3123 8860The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 11:03 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 10 hr |
| Aug 14, 12:04 PM CDT | Special Weather Statement | MOB | Choctaw | 41 min |
| Aug 14, 12:35 PM CDT | Special Weather Statement | MOB | Clarke | 40 min |
| Aug 14, 12:47 PM CDT | Special Weather Statement | MOB | Choctaw | 58 min |
| Aug 14, 1:14 PM CDT | Special Weather Statement | MOB | Clarke | 61 min |
| Aug 14, 1:48 PM CDT | Special Weather Statement | MOB | Marengo | 27 min |
| Aug 14, 2:02 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| Aug 14, 4:25 PM CDT | Special Weather Statement | MOB | Crenshaw | 50 min |
| Aug 14, 11:23 AM CDT | Special Weather Statement | MOB | Wayne | 37 min |
| Aug 14, 11:29 AM CDT | Special Weather Statement | MOB | Greene | 46 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.